Hail, Gove
- When
- September 13, 1:25 AM CST to 1:31 AM CST
- Where
- Gove County, 2.46 mi WSW of Campus
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.109, -100.793
Shortly after midnight a severe thunderstorm produced quarter size hail near Oakley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Shortly after midnight a severe thunderstorm produced quarter size hail near Oakley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 13, 1:16 AM CST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Goodland KS 116 AM MDT TUE SEP 13 2016 .SHORT TERM...(This evening through Tuesday) Issued at 126 PM MDT Mon Sep 12 2016 Cold front has cleared the forecast area with northerly winds gradually diminishing and showers/thunderstorms exiting to the east. Next round of showers will move in from the southwest mainly after midnight with shortwave trough embedded in the upper flow. MUCAPE is non-zero so can't totally rule out an isolated thunderstorm. This activity will persist through most of the day on Tuesday. Total QPF for the event will generally be between a tenth and a quarter of an inch. Temperatures on Tuesday will probably be held in check due to the clouds/showers so will continue with the cooler side of guidance. .LONG TERM...(Friday through Monday) Issued at 115 AM MDT Tue Sep 13 2016 Amplified pattern will prevail through the extended period with high pressure situated to the east and the west of the CWA with a trough extending down into the central Plains. Low pressure will develop in the Southwest on Saturday and push slowly into the central and southern Rockies Sunday through Tuesday. The low will be cut off from the upper jet thus the slow movement through late Tuesday. Rain and thunderstorm chances will remain south of the CWA through Monday with slgt chc to chc PoPs in the eastern portions of the CWA on Tuesday as the low and associated trough push northeast. Temperatures Friday through Tuesday will gradually rise with high temperatures on Friday in the lower 70s and highs reaching near 80 on Tuesday. Overnight lows will be in the upper 40s to upper 50s through Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1133 PM MDT Mon Sep 12 2016 For Kgld...mvfr conditions will continue until 12z when ifr conditions are expected. In the last 6 hours of the period, lifr conditions are currently expected. For Kmck...it will be vfr until 09z when mvfr conditions are expected. Those mvfr conditions will remain through the rest of the period. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1235 AM MDT TUE SEP 13 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1235 AM MDT TUE SEP 13 2016 /135 AM CDT TUE SEP 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORM WILL DEVELOP AND MOVE THROUGH PORTIONS OF THE FORECAST AREAS THROUGH THE EARLY MORNING HOURS. HEAVY RAINFALL...STRONG WINDS AND LARGE HAIL ARE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1216 AM CDT TUE SEP 13 2016 KSZ042-130545- WICHITA KS- 1216 AM CDT TUE SEP 13 2016 ...SPECIAL WEATHER STATEMENT... AT 1216 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MODOC...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYDIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3827 10139 3842 10113 3826 10113 3826 10138 TIME...MOT...LOC 0516Z 228DEG 25KT 3829 10119 JN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1127 PM MDT MON SEP 12 2016 KSZ041-130600- GREELEY KS- 1127 PM MDT MON SEP 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREELEY COUNTY UNTIL MIDNIGHT MDT... AT 1126 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HORACE...OR NEAR TRIBUNE...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRIBUNE AND HORACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3838 10178 3849 10195 3865 10174 3849 10157 TIME...MOT...LOC 0526Z 222DEG 6KT 3848 10180 JN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1203 AM MDT TUE SEP 13 2016 KSZ041-042-130630- GREELEY KS-WICHITA KS- 1203 AM MDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREELEY AND NORTHWESTERN WICHITA COUNTIES UNTIL 1230 AM MDT/130 AM CDT/... AT 1203 AM MDT/103 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF LEOTI...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEOTI. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3842 10135 3852 10165 3869 10156 3870 10120 TIME...MOT...LOC 0603Z 209DEG 21KT 3855 10150 BULLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 211 AM CDT TUE SEP 13 2016 KSZ014-015-028-029-130745- LOGAN KS-GOVE KS-THOMAS KS-SHERIDAN KS- 211 AM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN THOMAS...NORTHEASTERN LOGAN AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF OAKLEY...MOVING NORTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLEY...GRINNELL AND ANGELUS. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 70 AND 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3894 10076 3898 10094 3924 10087 3919 10059 TIME...MOT...LOC 0711Z 201DEG 22KT 3903 10080 JN
The Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 07:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659187.